Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Equivalence of variational inequalities with Wiener-Hopf equations

Author: Peter Shi
Journal: Proc. Amer. Math. Soc. 111 (1991), 339-346
MSC: Primary 35L85; Secondary 35R20, 47H19, 49J40
MathSciNet review: 1037224
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a variational inequality is equivalent to a generalized Wiener-Hopf equation in the sense that, if one of them has a solution so does the other one. Moreover, their solutions can be transformed to each other by a simple formula. Applications are considered.

References [Enhancements On Off] (What's this?)

  • [BGT] Claudio Baiocchi, Fabio Gastaldi, and Franco Tomarelli, Some existence results on noncoercive variational inequalities, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 13 (1986), no. 4, 617–659. MR 880400
  • [DL] G. Duvaut and J.-L. Lions, Inequalities in mechanics and physics, Springer-Verlag, Berlin-New York, 1976. Translated from the French by C. W. John; Grundlehren der Mathematischen Wissenschaften, 219. MR 0521262
  • [F] Avner Friedman, Variational principles and free-boundary problems, Pure and Applied Mathematics, John Wiley & Sons, Inc., New York, 1982. A Wiley-Interscience Publication. MR 679313
  • [I] Vasile I. Istrăţescu, Fixed point theory, Mathematics and its Applications, vol. 7, D. Reidel Publishing Co., Dordrecht-Boston, Mass., 1981. An introduction; With a preface by Michiel Hazewinkel. MR 620639
  • [KS] David Kinderlehrer and Guido Stampacchia, An introduction to variational inequalities and their applications, Pure and Applied Mathematics, vol. 88, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1980. MR 567696
  • [LM] J. L. Lions and E. Magenes, Non-homogeneous boundary value problems and applications I, Springer-Verlag, Berlin, 1972.
  • [LS] J.-L. Lions and G. Stampacchia, Variational inequalities, Comm. Pure Appl. Math. 20 (1967), 493–519. MR 216344,
  • [PSS] A. Pitonyak, P. Shi, and M. Shillor, Numerical solutions to obstacle problems by a new iteration scheme, preprint.
  • [P] Siegfried Prössdorf, Einige Klassen singulärer Gleichungen, Birkhäuser Verlag, Basel-Stuttgart, 1974 (German). Mathematische Reihe, Band 46. MR 0499984
  • [R] José-Francisco Rodrigues, Obstacle problems in mathematical physics, North-Holland Mathematics Studies, vol. 134, North-Holland Publishing Co., Amsterdam, 1987. Notas de Matemática [Mathematical Notes], 114. MR 880369
  • [S] F.-O. Speck, General Wiener-Hopf factorization methods, Research Notes in Mathematics, vol. 119, Pitman (Advanced Publishing Program), Boston, MA, 1985. With a foreword by E. Meister. MR 790315
  • [W] D. V. Widder, The heat equation, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1975. Pure and Applied Mathematics, Vol. 67. MR 0466967
  • [Z] Eduardo H. Zarantonello (ed.), Contributions to nonlinear functional analysis, Academic Press, New York-London, 1971. Mathematics Research Center, Publ. No. 27. MR 0366576

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35L85, 35R20, 47H19, 49J40

Retrieve articles in all journals with MSC: 35L85, 35R20, 47H19, 49J40

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society